Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 30, NWS Des Moines, IA

June 4, 2008Adams County, Union County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 4, 2008, 8:25 PM CDT for Adams County, Union County, Iowa. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 8:25 PM CDT (01:25 UTC)
Expired
Jun 5, 2008, 5:30 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IA, Union County, IA

What was reported inside it

TimeReportWhereRemark
Jun 4, 10:43 PM CDTFLASH FLOODCreston, IACHERRY STREET NORTH OF CRESTON CLOSED DUE TO HIGH WATER.
Jun 5, 3:25 AM CDTFLASH FLOOD3 Wnw Kent, IAWATER RUNNING OVER HIGHWAY 34.
Jun 5, 5:40 AM CDTHEAVY RAIN 7.758 Nw Creston, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 138 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
3.7
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 050127
FFWDMX
IAC003-175-050430-
/O.NEW.KDMX.FF.W.0030.080605T0125Z-080605T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL IOWA...
  ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1130 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

RADAR INDICATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
AREA. A HEAVY RAIN PRODUCING STORM IS NOW OVER ADAMS COUNTY MOVING 
EAST AT 20 MPH. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE 
OVER THE NEXT ONE HOUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0125Z 180DEG 0KT 4100 9475

$$

DONAVON
6 follow-up statements
000 
WGUS73 KDMX 050234
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT WED JUN 4 2008

IAC003-175-050430-
/O.CON.KDMX.FF.W.0030.000000T0000Z-080605T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-
929 PM CDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
ADAMS AND UNION COUNTIES...

AT 925 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ACROSS ADAMS COUNTY AND HEAVY RAINFALL OVER UNION COUNTY.

VERY HEAVY RAINFALL HAS FALLEN ACROSS THE AREA WITH 3 TO 5 INCHES 
ESTIMATED ACROSS THIS REGION. AN ADDITIONAL 1 TO 3 INCHES IS 
POSSIBLE TONIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0229Z 180DEG 0KT 4100 9475

$$

DONAVON
000 
WGUS73 KDMX 050341
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT WED JUN 4 2008

IAC003-175-050430-
/O.CON.KDMX.FF.W.0030.000000T0000Z-080605T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-
1038 PM CDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
ADAMS AND UNION COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ANOTHER LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
OVER THE MOVING TOWARD THE WARNED AREA.

SEVERE FLASH FLOODING HAS BEEN REPORTED BY LAW ENFORCEMENT NORTH OF  
HIGHWAY 34 NEAR THAER...ON THE CLARKE AND UNION COUNTY LINE.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0338Z 180DEG 0KT 4100 9475

$$

RUSSELL
000 
WGUS53 KDMX 050421
FFWDMX
IAC003-175-051030-
/O.EXT.KDMX.FF.W.0030.000000T0000Z-080605T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1117 PM CDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL IOWA...
  ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 530 AM CDT THURSDAY

* AT 1112 PM CDT...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

THIS FLASH FLOOD WARNING EXTENDS THE PREVIOUS FLASH FLOOD WARNING 
THAT WAS TO EXPIRE AT 1130 PM. 

SEVERE FLASH FLOODING IS LIKELY IN THESE AREAS. PORTION OF NORTHERN 
ADAMS AND UNION COUNTIES HAVE RECEIVED SEVERAL INCHES ON RAIN DUE TO 
A VERY SLOW MOVING THUNDERSTORM. DOPPLER RADAR INDICATES MORE HEAVY 
RAIN PRODUCING THUNDERSTORMS...WITH THE POTENTIAL FOR SEVERAL MORE 
INCHES. THIS IS A LIFE THREATENING SITUATION. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0417Z 180DEG 0KT 4100 9475

$$

RUSSELL
000 
WGUS73 KDMX 050548
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT THU JUN 5 2008

IAC003-175-051030-
/O.CON.KDMX.FF.W.0030.000000T0000Z-080605T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-
1239 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR ADAMS
AND UNION COUNTIES...

AT 1236 AM CDT...MORE HEAVY RAIN PRODUCING THUNDERSTORMS WERE 
MOVING TOWARD THE AREA FROM SOUTHWEST IOWA. EXTREME FLASH FLOODING 
IS EXPECTED OVER AREAS THAT HAVE ALREADY BEEN FLOODED. 

THIS IS A LIFE THREATENING SITUATION. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0539Z 180DEG 0KT 4100 9475

$$

RUSSELL
000 
WGUS73 KDMX 050722
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU JUN 5 2008

IAC003-175-051030-
/O.CON.KDMX.FF.W.0030.000000T0000Z-080605T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-
220 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR ADAMS
AND UNION COUNTIES...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

NUMEROUS ROUNDS OF VERY HEAVY RAIN HAVE OCCURRED OVER THE AREA 
OVERNIGHT...CAUSING SEVERE FLASH FLOODING IN AREAS THAT MAY NOT YET 
BE KNOWN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE STILL 
POSSIBLE.    

THIS IS A LIFE THREATENING SITUATION. BE AWARE OF THE POSSIBILITY OF 
ROAD WASHOUTS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0720Z 180DEG 0KT 4100 9475

$$

RUSSELL
000 
WGUS73 KDMX 050828
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT THU JUN 5 2008

IAC003-175-051030-
/O.CON.KDMX.FF.W.0030.000000T0000Z-080605T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-
326 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR ADAMS
AND UNION COUNTIES...

AT 325 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
RUNNING OVER HIGHWAY 34 AT THE INTERSECTION OF INTERSECTION OF 
HIGHWAY 34 AND COUNTY ROAD N64. 

NUMEROUS LOCATIONS MAY BE FLOODED THAT HAVE NOT BEEN YET REPORTED 
AS SEVERAL INCHES OF RAIN HAVE FALLEN OVERNIGHT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4093 9494 4116 9494 4116 9402 4093 9402
TIME...MOT...LOC 0826Z 180DEG 0KT 4100 9475

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:14 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 4, 3:14 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT WED JUN 4 2008

...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT...

.SHORT TERM/TONIGHT...
FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT
HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST
INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS
AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR
THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL
HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE
POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET
WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS
NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY
RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS
SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO
HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL
CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS.

.LONG TERM /THURSDAY-WEDNESDAY/...
ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD.
NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD
WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED
CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF
A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND
LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG
SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY
SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING
INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT.
TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT.
HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE
INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4
INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY
WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS
APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE
REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS.
STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL.

THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER
THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY
SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY
SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG
UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH
MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK.

&&

.AVIATION 05/06Z...
THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND
KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF
THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY
MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO
12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO
THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL
ENTER THE PICTURE THURS EVENING/NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH
FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20.

SHORT TERM...REV
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Jun 4, 6:46 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT WED JUN 4 2008

IAZ044>050-057>062-070>075-081>086-092>097-051115-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
646 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT
AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

IAZ033>039-051115-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
646 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

IAZ004>007-015>017-023>028-051115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
646 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

LEE

In the hours before

Local storm report, Jun 4, 7:22 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     CRESTON AIRPORT         41.02N 94.36W
06/04/2008  M71 MPH          UNION              IA   AWOS

&&

RDONAVON
Local storm report, Jun 4, 7:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 SW LORIMOR            41.11N 94.08W
06/04/2008  E1.00 INCH       UNION              IA   LAW ENFORCEMENT

&&

RDONAVON
Local storm report, Jun 4, 7:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             CRESTON                 41.06N 94.36W
06/04/2008  E1.00 INCH       UNION              IA   BROADCAST MEDIA

            REPORTED BY KCCI

&&

RDONAVON
Local storm report, Jun 4, 7:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     FUNNEL CLOUD     3 NNW AFTON             41.07N 94.23W
06/04/2008                   UNION              IA   TRAINED SPOTTER

            RAIN WRAPPED FUNNEL CLOUD...SPOTTER LOCATED AT HIGHWAY 34
            AND HIGHWAY 169.

&&

PODRAZIK
Local storm report, Jun 4, 8:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             CARBON                  41.05N 94.82W
06/04/2008  E0.88 INCH       ADAMS              IA   STORM CHASER

&&

PODRAZIK
Local storm report, Jun 4, 8:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          1 W NODAWAY             40.94N 94.92W
06/04/2008                   ADAMS              IA   BROADCAST MEDIA

            RAIN WRAPPED TORNADO...REPORT FROM KCCI

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTTornado WarningDMXClarke, Union30 min
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningDMXAdams, Cass57 min
Jun 4, 7:41 PM CDTTornado WarningDMXAdams, Taylor49 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren31 min
Jun 4, 8:27 PM CDTTornado WarningDMXAdams48 min
Jun 4, 8:50 PM CDTTornado WarningDMXRinggold, Taylor, Union55 min
Jun 4, 9:12 PM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 4, 9:15 PM CDTTornado WarningDMXAdams14 min
Jun 4, 9:38 PM CDTTornado WarningDMXClarke, Union52 min
Jun 4, 9:48 PM CDTTornado WarningDMXUnion16 min
Jun 4, 10:04 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin41 min
Jun 4, 10:10 PM CDTSevere Thunderstorm WarningDMXMadison, Warren50 min
Jun 4, 10:22 PM CDTSevere Thunderstorm WarningDMXAdams, Cass53 min
Jun 4, 10:23 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright41 min
Jun 4, 10:28 PM CDTTornado WarningDMXClarke, Madison, Warren47 min
Jun 4, 10:44 PM CDTFlash Flood WarningDMXClarke, Madison, Warren6 hr
Jun 4, 10:47 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Jun 4, 10:52 PM CDTFlash Flood WarningDMXAdair, Cass11 hr
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningDMXMadison, Warren47 min
Jun 4, 11:08 PM CDTSevere Thunderstorm WarningDMXHardin52 min
Jun 4, 11:10 PM CDTFlash Flood WarningDMXHamilton, Hardin, Webster6 hr
Jun 4, 11:10 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor, Union50 min
Jun 4, 11:12 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Wright6 hr
Jun 4, 11:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Jun 4, 11:34 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union41 min
Jun 4, 11:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright45 min
Jun 5, 12:11 AM CDTFlash Flood WarningDMXButler6 hr
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningDMXMadison, Warren43 min
Jun 5, 12:18 AM CDTSevere Thunderstorm WarningDMXButler42 min
Jun 5, 12:33 AM CDTAreal Flood AdvisoryDMXEmmet, Kossuth, Palo Alto4 hr
Jun 5, 12:35 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Winnebago, Worth4 hr
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor40 min
Jun 5, 12:48 AM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren4 hr
Jun 5, 12:50 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren40 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story46 min
Jun 5, 1:05 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy40 min
Jun 5, 1:14 AM CDTTornado WarningDMXJasper, Marshall, Story31 min
Jun 5, 1:19 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Union41 min
Jun 5, 1:39 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer4 hr
Jun 5, 1:40 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jun 5, 1:44 AM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
Jun 5, 1:48 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall11 min
Jun 5, 1:51 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor39 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren43 min
Jun 5, 2:09 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 5, 2:12 AM CDTRiver Flood WarningDMXHumboldt39 hr
Jun 5, 2:12 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur43 min
Jun 5, 2:26 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren49 min
Jun 5, 2:31 AM CDTRiver Flood WarningDMXMadison, Warren11 days
Jun 5, 2:33 AM CDTTornado WarningDMXClarke, Lucas21 min
Jun 5, 3:43 AM CDTRiver Flood WarningDMXWebster24 hr
Jun 5, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more24 hr
Jun 5, 4:45 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 5, 4:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello25 min
Jun 5, 4:51 AM CDTRiver Flood WarningDMXEmmet23 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXPalo Alto5 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXHamilton, Webster25 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMadison, Warren66 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth29 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler36 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk15 days
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMarshall13 days
Jun 5, 5:19 AM CDTAreal Flood WarningDMXButler, Franklin, Hamilton, Hardin, Webster, Wright25 hr
Jun 5, 5:38 AM CDTRiver Flood WarningDMXTaylor4 hr
Jun 5, 5:45 AM CDTAreal Flood WarningDMXAdams, Union49 hr
Jun 5, 7:45 AM CDTRiver Flood WarningDMXLucas5 days
Jun 5, 8:23 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 5, 10:02 AM CDTRiver Flood WarningDMXBlack Hawk, Butler10 days
Jun 5, 4:05 PM CDTRiver Flood WarningDMXBlack Hawk13 days
Jun 5, 4:32 PM CDTRiver Flood WarningDMXWarren17 hr
Jun 5, 4:32 PM CDTRiver Flood WarningDMXMahaska, Marion11 hr
Jun 5, 4:34 PM CDTRiver Flood WarningDMXPolk40 hr
Jun 5, 4:44 PM CDTAreal Flood WarningDMXMadison11 hr
Jun 5, 6:01 PM CDTRiver Flood WarningDMXWapello15 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.